Cookies?
Library Header Image
LSE Research Online LSE Library Services

Root-n-consistent estimation of weak fractional cointegration

Hualde, J. and Robinson, Peter (2007) Root-n-consistent estimation of weak fractional cointegration. Journal of Econometrics, 140 (2). pp. 450-484. ISSN 0304-4076

Full text not available from this repository.

Abstract

Empirical evidence has emerged of the possibility of fractional cointegration such that the gap, β, between the integration order δ of observable time series and the integration order γ of cointegrating errors is less than 0.5. This includes circumstances when observables are stationary or asymptotically stationary with long memory (so δ<½) and when they are nonstationary (so δ‗½). This “weak cointegration” contrasts strongly with the traditional econometric prescription of unit-root observables and short memory cointegrating errors, where β=1. Asymptotic inferential theory also differs from this case and from other members of the class β>½, in particular root-n-consistent and asymptotically normal estimation of the cointegrating vector ν is possible when β<½, as we explore in a simple bivariate model. The estimate depends on γ and δ or, more realistically, on estimates of unknown γ and δ. These latter estimates need to be root-n-consistent, and the asymptotic distribution of the estimate of ν is sensitive to their precise form. We propose estimates of γ and δ that are computationally relatively convenient, relying on only univariate nonlinear optimization. Finite sample performance of the methods is examined by means of Monte Carlo simulations, and several applications to empirical data included.

Item Type: Article
Official URL: http://www.elsevier.com/wps/find/journaldescriptio...
Additional Information: © 2006 Elsevier B.V.
Library of Congress subject classification: H Social Sciences > HB Economic Theory
Q Science > QA Mathematics
Journal of Economic Literature Classification System: C - Mathematical and Quantitative Methods > C3 - Econometric Methods: Multiple; Simultaneous Equation Models; Multiple Variables; Endogenous Regressors > C32 - Time-Series Models
Sets: Departments > Economics
Collections > Economists Online
Rights: http://www.lse.ac.uk/library/usingTheLibrary/academicSupport/OA/depositYourResearch.aspx
Date Deposited: 15 Apr 2011 15:05
URL: http://eprints.lse.ac.uk/35676/

Actions (login required)

Record administration - authorised staff only Record administration - authorised staff only